Spontaneous aortic haematoma in a patient receiving adjuvant folinic acid, 5-fluorouracil, irinotecan, and oxaliplatin chemotherapy following resection of a pancreatic adenocarcinoma
AffiliationMedical Oncology, The Christie NHS Foundation Trust, Manchester, GBR.
MetadataShow full item record
AbstractThis case report describes the finding of a spontaneous aortic haematoma in a patient receiving adjuvant folinic acid, 5-fluorouracil, irinotecan, and oxaliplatin (FOLFIRINOX) chemotherapy following resection of a pancreatic adenocarcinoma. The haematoma was thought to have arisen secondary to a chemotherapy-induced vasculitis affecting the aorta, as the patient had no other risk factors for de novo aortitis or aortic haematoma. There have been several previously documented cases of associations between chemotherapy agents (in particular platinum-based agents) and vasculitis. This report includes computed tomography (CT) images and a discussion of the literature of related cases. This case is a good example of rare vascular toxicities arising from chemotherapy, the impact such rare complications have upon further chemotherapy options, and how these should be discussed when consenting patients for chemotherapy due to the potentially life-threatening complications.
CitationDacie R, Woodhouse L, Mullan D, Lamarca A. Spontaneous Aortic Haematoma in a Patient Receiving Adjuvant Folinic Acid, 5-Fluorouracil, Irinotecan, and Oxaliplatin Chemotherapy Following Resection of a Pancreatic Adenocarcinoma. Cureus. 2020;12(10):e10908.